Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Mood affected by Methadone

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:29 AM in Pain Medications
This is my second go around with Methadone. The reason that I switched off of Methadone 4 months ago was because of the way that Methadone affected my mood. I felt like I had no drive in life. I wasn't depressed but the things that used to make me happy doesn't while I am on Methadone. The problem is that Methadone helps the best with the intense type of pain that I have and all the other medications that I have tried, do not work as well as the Methadone. I asked to be put back on Methadone 4 weeks ago.

I seen my PM 2 weeks ago and discussed this with him and he prescribed Zoloft for me (4 mg / twice a day.) I have not noticed any help with the Zoloft, so I called and left a message with my PM about this. His nurse called me today and told me that I should have my PCP refer me to a psychiatrist for this. I told the nurse that I thought this was ridiculous that I would need to go see a psychiatrist because the issue stemmed from being on the Methadone.

Has anyone had this type of side effect from Methadone?


  • Two weeks is not enough time for the zoloft to really work; give it up to 6 weeks, and try to really look at yourself from an outside perspective or ask a close friend/loved one if they think you have improved, sometimes it's hard to tell on your own.

    My methadone use has not affected my mood/ambitions/etc, in fact, after getting over the first week or two, it's one of the most transparent pain meds I've ever taken.

    It is VERY common for chronic pain patients to have to deal with depression on some level,(myself included) and most likely your pain doc is just using his best judgement and trying to find a way to help you stay with the Methadone AND keep you happy. Maybe it isn't ridiculous; this is just my suggestion but if I were you I'd go to the psychiatrist with an open mind; most likely you will be pleased with the experience, and your pain doc will be comfortable giving you your pain meds knowing that you show an active interest in your mental health and well-being (whether or not you question it's necessity).

    Best wishes

  • Thank you for your comments.

Sign In or Register to comment.